Tennessee, 2006

Damaging Wind in Tennessee, August 10, 2006

August 10, 2006 · NWS MRX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 10, 8:48 PM EST, 2 minutes earlier.

Area forecast discussion, Aug 10, 8:48 PM EST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
948 PM EDT THU AUG 10 2006

.DISCUSSION...
MCS NOW CROSSING THE AREA HAS BEEN PRODUCING WIDESPREAD WIND DAMAGE
AND A FEW REPORTS OF LARGE HAIL. WITH THE LOSS OF SURFACE-BASED
INSTABILITY...THE INTENSITY OF THE STORMS HAS DIMINISHED. A
MARGINAL SEVERE THREAT WILL CONTINUE FOR THE NEXT FEW HOURS IN THE
SOUTHERN VALLEY AS AN OUTFLOW BOUNDARY MOVES EAST THROUGH THAT
AREA. A LARGE AREA OF STATIFORM RAIN FOLLOWS THE CONVECTIVE
CELLS...WITH OCCASIONAL EMBEDDED LIGHTNING STRIKES. WILL MAKE SOME
ADJUSTMENTS TO POPS AND PRECIP WORDING IN THE FORECAST.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DGS
Hazardous weather outlook, Aug 10, 9:00 AM EST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
1000 AM EDT THU AUG 10 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-111100-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
1000 AM EDT (900 AM CDT) THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON INTO TONIGHT
ACROSS SOUTHWEST VIRGINIA AND EAST TENNESSEE...

LATE THIS MORNING...A STATIONARY FRONT WAS LOCATED ACROSS THE OHIO
VALLEY WITH VERY WARM...MOIST AND UNSTABLE AIR SOUTH OF THE FRONT
ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. AN UPPER LEVEL
DISTURBANCE WILL MOVE SOUTHEAST FROM THE OHIO VALLEY TOWARD THE
CENTRAL APPALACHIANS LATE TODAY AND TONIGHT. THIS DISTURBANCE
COMBINED WITH THE VERY UNSTABLE AIR IN PLACE WILL PRODUCE WIDESPREAD
THUNDERSTORMS OVER THE ILLINOIS...INDIANA AND WESTERN KENTUCKY
WHICH WILL MOVE SOUTHEAST TOWARD THE CENTRAL AND SOUTHERN APPALACHIANS
THIS EVENING. WIDESPREAD THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS
SOUTHWEST VIRGINIA AND NORTHERN SECTIONS OF TENNESSEE LATE TODAY AND
TONIGHT.

SOME OF THE THESE THUNDERSTORMS MAY BECOME SEVERE PRODUCING DAMAGING
DOWNBURSTS WINDS...HEAVY RAINS...AND FREQUENT LIGHTNING.

ELSEWHERE...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE FRONTAL BOUNDARY WILL REMAIN STATIONARY ACROSS TENNESSEE FRIDAY
AND POSSIBLY SATURDAY. THE FRONTAL BOUNDARY WILL BE THE FOCUS FOR
AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS. A FEW OF THESE
STORMS COULD BE STRONG TO SEVERE EACH DAY. THE RIDGE OF HIGH PRESSURE
WILL SHIFT TO THE WEST AND SOUTHWEST AS AN UPPER LEVEL TROUGH MOVES
DOWN FROM THE NORTH AND NORTHEAST. THIS SHOULD RESULT IN COOLER
TEMPERATURES AND FEWER THUNDERSTORMS SUNDAY THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND
FRIDAY.

DH

In the hours before

Local storm report, Aug 10, 7:55 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
855 PM EDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     DEERLODGE               36.20N 84.76W
08/10/2006                   MORGAN             TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

&&
Local storm report, Aug 10, 7:59 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
859 PM EDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     MORRISTOWN              36.21N 83.30W
08/10/2006                   HAMBLEN            TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTY WIDE.

&&
Special weather statement, Aug 10, 8:10 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
910 PM EDT THU AUG 10 2006

TNZ036-069-110215-
ANDERSON-KNOX-
910 PM EDT THU AUG 10 2006

...A STRONG THUNDERSTORM WILL AFFECT ANDERSON AND KNOX COUNTIES...

AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF CLINTON....MOVING EAST AT 25
MPH.

THIS STORM WILL BE NEAR...
  KNOXVILLE BY 925 PM EDT.

WINDS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. THESE WINDS COULD
BLOWN DOWN LIMBS OR WEAK TREES.

IN ADDITION TO STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FRIDAY
MORNING FOR EAST TENNESSEE.

DGS
Special weather statement, Aug 10, 8:25 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
925 PM EDT THU AUG 10 2006

TNZ067-068-083>086-110215-
LOUDON-MCMINN-MEIGS-NORTHWEST MONROE-RHEA-ROANE-
925 PM EDT THU AUG 10 2006

...STRONG THUNDERSTORMS WILL AFFECT LOUDON...MCMINN...MEIGS...
MONROE...RHEA AND ROANE COUNTIES...

AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
KINGSTON TO SPRING CITY....MOVING SOUTHEAST AT 30 MPH.

PEOPLE IN LOUDON...MEIGS...RHEA...NORTHERN MCMINN...NORTHWESTERN
MONROE AND ROANE COUNTIES...INCLUDING THE CITIES OF SPRING
CITY...KINGSTON...DECATUR...LENOIR CITY...LOUDON...SWEETWATER AND
ATHENS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE WINDS
COULD BLOWN DOWN TREE LIMBS OR WEAK TREES.

IN ADDITION TO STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FRIDAY
MORNING FOR EAST TENNESSEE.

DGS
Local storm report, Aug 10, 8:26 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
926 PM EDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             MORRISTOWN              36.21N 83.30W
08/10/2006  E1.00 INCH       HAMBLEN            TN   PUBLIC

            QUARTER SIZE HAIL NEAR WALTER STATE. REPORTED BY PUBLIC.

&&
Local storm report, Aug 10, 8:37 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
937 PM EDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     BEAN STATION            36.34N 83.28W
08/10/2006                   GRAINGER           TN   LAW ENFORCEMENT

            FEW TREES DOWN COUNTY WIDE.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Knox

When
August 10, 8:50 PM EST to 9:00 PM EST
Where
Knox County, Knoxville
Measured
60 kt (69 mph) estimated gust
Property damage
$12,000
Reported by
LAW ENFORCEMENT
Coordinates
35.967, -83.933

Several trees down in Knoxville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531443.